Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 138, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 9, 2007, 9:48 AM CDT for Edwards County, Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2007, 9:48 AM CDT (14:48 UTC)
- Expired
- May 9, 2007, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Edwards County, TX, Val Verde County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 091450
FFWEWX
TXC137-465-091800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
948 AM CDT WED MAY 9 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF ROCKSPRINGS...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LOMA ALTA...LANGTRY...JUNO...DEL
RIO...COMSTOCK...
* UNTIL 100 PM CDT
* AT 948 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM OVER THE WARNED AREA.
* ADDITIONAL LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PANDALE
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3029 10175 3028 9977 3009 9977 3009 9998
2985 10004 2963 10002 2963 10069 2937 10071
2925 10077 2925 10076 2937 10101 2947 10108
2953 10127 2962 10125 2963 10126 2958 10130
2966 10131 2966 10137 2977 10142 2979 10176
$$1 follow-up statement
000
WGUS74 KEWX 091552
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1047 AM CDT WED MAY 9 2007
TXC137-465-091800-
EDWARDS TX-VAL VERDE TX-
1047 AM CDT WED MAY 9 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR VAL
VERDE AND EDWARDS COUNTIES...
AT 1044 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING OVER PARTS OF THE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEMINOLE
CANYON STATE PARK...ROCKSPRINGS...PANDALE...LOMA ALTA...
LANGTRY...JUNO AND CARTA VALLEY.
A SEVERE THUNDERSTORM LOCATED NEAR PANDALE AT 1047 AM CDT WILL
LIKELY PRODUCE SPOTTY RAINFALL AMOUNTS OF 2 INCHES AS IT TRACKS
ACROSS NORTHERN VAL VERDE COUNTY. THUNDERSTORMS HAVE JUST MOVED EAST
OF EDWARDS COUNTY AND HAVE LIKELY LEFT BEHIND TWO-HOUR RAINFALL
TOTALS OF 1 TO 2 INCHES OVER THE EASTERN PORTIONS OF THE COUNTY.
ADDITIONAL THUNDERSTORMS WILL LIKELY FORM NEAR THE RIO GRANDE BY
NOON TO PRODUCE AN ADDITIONAL THREAT FOR FLASH FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. REPORT FLASH FLOODING TO THE NEAREST
LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3029 10175 3028 9977 3009 9977 3009 9998
2985 10004 2963 10002 2963 10069 2937 10071
2925 10077 2925 10076 2937 10101 2947 10108
2953 10127 2962 10125 2963 10126 2958 10130
2966 10131 2966 10137 2977 10142 2979 10176
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 6:42 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 9, 6:42 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 642 AM CDT WED MAY 9 2007 .AVIATION... MULTILEVEL CEILINGS THIS MORNING RANGING FROM LIFR TO MVFR WILL GRADUALLY LIFT TODAY TO VFR BY 20Z. SCATTERED SHOWERS AND ISOLD TSTMS WILL TRAVERSE THE REGION WITH VISIBILITIES FALLING BELOW 1 MILE. OUTSIDE OF THE THUNDERSTORMS AREAS, CEILINGS WILL AGAIN LOWER TO MVFR LEVELS ARND 06Z. && .PREV DISCUSSION... /ISSUED 431 AM CDT WED MAY 9 2007/ DISCUSSION...BUSY WEATHER DAY AND NIGHT AHEAD. UPPER LEVEL TROUGH FINALLY WILL ENTER TEXAS THIS AFTERNOON WITH INCREASING SHOWERS AND THUNDERSTORMS FROM WEST TO EAST. A FLASH FLOOD WATCH WAS ISSUED FROM NOON THROUGH 7 AM THURSDAY FOR THE EDWARDS PLATEAU..RIO GRANDE PLAINS AND MUCH OF THE TEXAS HILL COUNTRY. SOILS ARE SATURATED FROM PREVIOUS RAINS ACROSS MUCH OF THE WATCH AREA SO ADDITIONAL SIGNIFICANT RAINFALL COULD RESULT IN RAPID RUNOFF AND RESULTANT FLASH FLOODING IN THE WATCH AREA. COLDER AIR ALOFT WILL INCREASE THE RISK FOR LARGE HAIL AND DAMAGING WINDS AS THE SQUALL PUSHES ACROSS LATE TODAY AND TONIGHT. RAINS SHOULD BE TAPERING OFF FROM THE WEST BY LATE THURSDAY INTO EARLY FRIDAY AS THE UPPER LOW MOVES SOUTHEAST INTO THE NORTHWEST GULF. RIDGING ALOFT WILL BUILD ACROSS OVER THE WEEKEND WITH DAYTIME TEMPERATURES RISING A FEW DEGREES. ANOTHER WEAK WAVE WILL MOVE SOUTHEAST IN NORTHWEST FLOW ALOFT MONDAY GIVING A SLIGHT CHANCE OF RAIN TO EASTERN SECTIONS... OTHERWISE RIDGING ALOFT WILL DOMINATE THROUGH MIDWEEK WITH SEASONAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 63 83 62 87 / 20 50 40 30 - AUSTIN BERGSTROM INTL AIRPORT 83 62 82 58 86 / 20 50 40 30 - DEL RIO INTL AIRPORT 82 64 87 64 87 / 50 50 - - - SAN ANTONIO INTL AIRPORT 83 64 83 62 86 / 20 50 40 30 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS... FRIO...GILLESPIE...KENDALL...KERR...KINNEY...LLANO...MAVERICK... MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA. && 02/06
Hazardous weather outlook, May 9, 5:26 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 526 AM CDT WED MAY 9 2007 TXZ171>173-183>194-202>209-217>225-228-101030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 526 AM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL. THE REPEATED NORTHWARD MOVEMENT OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FLASH FLOODING OVER THE HILL COUNTRY AND WESTERN SECTIONS OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RAINS AND THUNDERSTORMS WILL EXIT THE REGION ON FRIDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:08 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 1:02 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 9, 3:47 AM CDT | Flash Flood Watch | EWX | Bandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more | 21 hr |
| May 9, 6:16 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 7:58 AM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| May 9, 9:23 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 9, 10:36 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 54 min |
| May 9, 11:36 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 34 min |
| May 9, 3:25 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 5:59 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 61 min |
| May 9, 6:38 PM CDT | Severe Thunderstorm Warning | EWX | Real | 58 min |
| May 9, 6:46 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 59 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.